Please use this identifier to cite or link to this item:
Title: Proposed shunt rounding technique for large-scale security constrained loss minimization
Authors: MacFie, PJ
Taylor, GA
Irving, MR
Hurlock, P
Wan, H
Keywords: Discrete shunt control;Integer programming;Large-scale transmission networks;Loss minimization;Optimal control;Optimization methods;Power system modeling;Reactive power control;Security constrained optimal reactive power flow
Issue Date: 2010
Publisher: IEEE
Citation: IEEE Transactions on Power Systems 25(3): 1478-1485, Aug 2010
Abstract: Optimal reactive power flow applications often model large numbers of discrete shunt devices as continuous variables, which are rounded to their nearest discrete value at the final iteration. This can degrade optimality. This paper presents novel methods based on probabilistic and adaptive threshold approaches that can extend existing security constrained optimal reactive power flow methods to effectively solve large-scale network problems involving discrete shunt devices. Loss reduction solutions from the proposed techniques were compared to solutions from the mixed integer nonlinear mathematical programming algorithm (MINLP) using modified IEEE standard networks up to 118 buses. The proposed techniques were also applied to practical large-scale network models of Great Britain. The results show that the proposed techniques can achieve improved loss minimization solutions when compared to the standard rounding method.
Description: The official published version can be obtained from the link below - Copyright @ 2010 IEEE.
ISSN: 0885-8950
Appears in Collections:Electronic and Computer Engineering
Dept of Electronic and Computer Engineering Research Papers

Files in This Item:
File Description SizeFormat 
Fulltext.pdf172.31 kBAdobe PDFView/Open

Items in BURA are protected by copyright, with all rights reserved, unless otherwise indicated.